Discussions that mention lyrica

Back Problems board


Hello Everyone,
Just wanted to know if anyone was taking Lyrica 75 mg twice a day with good results. I saw my doctor yesterday and he said it's looks like nerve pain. The nurses husband had a three level fusion the day before I did and is already going to work on Aug the 6th how cool is that. He was also taking the lyrica and had no side effects besides the sleepiness. I started Yesterday and feel alot better today I was able to walk on the treadmill for 20 min:) I hope I don't get any of the other side effects and it is only for a month. Hope everyone is doing go and god bless everyone on this board.You are all my angels!!!!!:angel:

Denise:wave:
Hi Shawley,
I did not ask her but I thought the same thing!!!! But he was really bad after the surgery His legs would give out alot,but look at him now. Have you had any of the the side effects on the lyrica? I hope you are feeling better!!!! Thanks so much for the reply and God bless you !!!!!!!!!

denise
Denise ,
Hi , no I don't have any side effect's other than making me tired and light headed. It is ammazing some people that have surgery are fine afterwords with no more problem's . Unfortunatly most of us here suffer side effects from surgery. Don't get me wrong I'm glad and much better since my surgery but have a whole lot of pain still. The Lyrica has helped me ,I didn't notice much until I stopped it for a few day's that it work's. My nerve pain is out of this world sometimes.

Shawley
[COLOR="Navy"]Denise,

If you do a search, there have been several threads about Lyrica and the side effects of taking it. I had great success with it, but also put on over 18 lbs. with it. So there are trade offs that you get. I hope that you are one of the lucky ones that has no side effects. It worked really well for me, and I had no side effect except for the weight gain.....

My pm doctor took me off of it and put me on Topomax.
[COLOR="Navy"]I've had good luck with the topomax. One advantage is that it is also used as a diet suppressant so it cuts the urge for munching. We have been tweaking the level, but seem to have settled at 11 mg 3x a day. It has been holding steady for this past month.

The one complaint is that I need to write down anything that I need to remember. The slang term for this is dopomax for a reason. We are all quick tongued, as my kids say and you had better be able to keep up or you get left behind. I find that I struggle to find words some days. When I am tired it is worse than other times. I had to finally tell my hubby that he had to cut me some slack when he was getting so impatient with me.

I have been dropping the weight that I put on with the Lyrica, and that makes me pleased...l
Did you switch meds because of the weight gain? The dr. gave me a prescription for Lyrica but I am concerned about the side effect of weight gain.
I'm on Lyrica and Topamax....lol Well the Lyrica put 20 lbs on me at 150mg in the morning and 225mg at night. Doctor put me on 150mg in the morning and 150mg at night and we started adding in Topamax starting at 25mg at bedtime titrating up to 100mg at bedtime. Topamax gives my diet coke a awful taste and makes my hands tingle. I have also lost about 7 lbs. I have reduced the Lyrica dosage down to 75mg in the morning and 75mg at night due to the fact that I was very fatigued during the day. Lyrica gave me worse cognitive side effects than topamax. I kept getting lost for words and was constantly very fatigued. I don't notice much difference in pain levels. The nightime pain is still there but certainly not at the levels prior to seizure medication. I do think that the appetite suppressant effect of the topamax is starting to wear off as I find myself getting hungrier than when I was first on it and I would forget to eat altogether.
HI,
I'm on lyrica for a few months now, no weight gain matter of fact I have lost a few lbs. the past two weeks. I take 150 mg 3 times a day. If you read my post around the holiday, the duhhh to me post, lol. I mised my meds for 17 hours, WOW, I could never live without these meds, the pain was unbearable, I considered going to er. So YES lyrica is a God send for me. I don't seem to have any side effects except for what was mentioned above about getting a brain pause here & there. My family just stands there and waits for me to get it back and we go on with the conversation like normal. I'm so glad that my family understands and is so patient with me. I know my hubby deserves so much better than me, he never planned on a disabled person at 45, but oh well he just rolls with it. Guess thats true love, huh?

Well anyway, I'm rambling, sorry, I hope you get the same relief I do from lyrica.

God Bless

Carol
I have been on Lyrica for 3 weeks for my nerve pain and it is a miracle for me. When you guys say that you gained weight do you actually mean just taking the pill made you gain weight or taking the pill increased your appetite and,therefore, you ate more which caused the weight gain? I am raiding the refrigerator a lot.
My neurologist explained it to me this way. One group of patients does not gain weight on lyrica. The second group of patients has a very increased appetite on lyrica hence an increase in weight and finally the third group of patients. They have no increase in appetite, no change in eating habits but have weight gain. The doctors simply do not know the reason why. This guy is an expert in his field so I do have to believe him. For myself when I first was placed on Neurontin I had no increase in appetite, no change in diet but my weight increased at a dramatic pace. After one year my weight dropped off just as fast for no reason whatsoever other that the fact that I feel I had finally adjusted to the drug. Then I was put on Lyrica. Well my appetite flew off the scale and my weight flew on. So my weight increased with no change in diet and I lost weight with no change in diet. But with Lyrica I was one of those patients with the large appetite increase and sugar craving. I think that probably these drugs do have an effect on the metabolism in some patients.
[QUOTE=pooby;3099517] I think that probably these drugs do have an effect on the metabolism in some patients.

I don't really know much of anything about metabolism rate except that I've had a pretty fast one my entire life.

I started 75mg of Lyrica at bedtime about a month ago. Since then, I've noticed that while exercising my heart rate does not go as fast as normal no matter how hard I am working out.

I'm very afraid of unwarranted weight gain since I've noticed this change... I'm overdue to start a dosage of 150mg before my next doctor appointment, but I've been putting it off because I'm afraid of the side effects and I've had so many things to do this summer.

At any rate, if anyone understands metabolism, maybe you could enlighten me (us :) ) as to whether a slower heart rate would go along with slowing down the metabolism and therefore gaining weight.
Ok for me lyrica was starting to help, but I gained 20lbs from it and topamax was ok, did not help much with the leg pain, but good with appetiite, you jus dont feel hungry. Unfortunately for me none of the nerve meds worked. Good luck to you!:)
[QUOTE=Nikirae;3095198]Hi!

I was on 150mg of Lyrcia a day, it so far was the medication that really really helped with my nerve pain. Unfortunaly I had to be taken off it due to side effects. The Lyrcia caused me to lose control of my bladder. Wish you luck with the Lyrcia, it was a great medication other then the bladder issue.

~hugs Niki

I took Lyrica for the first time last night and woke up this morning losing control of my bladder! I found it interesting to see this post since it happened to you with taking it. I couldn't make it totally to the bathroom this morning and that has never happened to me before!
My boyfriend just got a presciption for Lyricia. He is going to start out low 25mg in the morning and 25mg at night. He tried once before for a very short time but he stopped because it was causing him eye pain. He said he is going to give it a better shot this time. He has fibromyralgia and Lyrica was just approved as the first medication to treat it so I'm hoping it works.

Lynne